Skip to main content


We're creating a new version of this page. See preview

  • Research Article
  • Open Access

Exponential stability in a scalar functional differential equation

Journal of Inequalities and Applications20062006:37195

  • Received: 21 March 2006
  • Accepted: 21 September 2006
  • Published:


We establish a criterion for the global exponential stability of the zero solution of the scalar retarded functional differential equation whose linear part generates a monotone semiflow on the phase space with respect to the exponential ordering, and the nonlinearity has at most linear growth.


  • Differential Equation
  • Phase Space
  • Linear Part
  • Linear Growth
  • Exponential Stability


Authors’ Affiliations

Departamento de Matemática Aplicada II, ETSI Telecomunicación, Universidade de Vigo, Campus Marcosende, Vigo, 36280, Spain
Department of Mathematics and Computing, University of Veszprém, P.O. Box 158, Veszprém, 8201, Hungary


  1. Azbelev NV, Simonov PM: Stability of Differential Equations with Aftereffect, Stability and Control: Theory, Methods and Applications. Volume 20. Taylor & Francis, London; 2003:xviii+222.MATHGoogle Scholar
  2. Berezansky L, Braverman E: On exponential stability of linear differential equations with several delays. Journal of Mathematical Analysis and Applications 2006,324(2):1336–1355. 10.1016/j.jmaa.2006.01.022MathSciNetView ArticleMATHGoogle Scholar
  3. Berezansky L, Braverman E: On stability of some linear and nonlinear delay differential equations. Journal of Mathematical Analysis and Applications 2006,314(2):391–411. 10.1016/j.jmaa.2005.03.103MathSciNetView ArticleMATHGoogle Scholar
  4. Faria T, Huang W: Special solutions for linear functional differential equations and asymptotic behaviour. Differential and Integral Equations 2005,18(3):337–360.MathSciNetMATHGoogle Scholar
  5. Gusarenko SA, Domoshnitskiĭ AI: Asymptotic and oscillation properties of first-order linear scalar functional-differential equations. Differential Equations 1989,25(12):1480–1491 (1990).MathSciNetMATHGoogle Scholar
  6. Győri I: Interaction between oscillations and global asymptotic stability in delay differential equations. Differential and Integral Equations 1990,3(1):181–200.MathSciNetMATHGoogle Scholar
  7. Hale J: Theory of Functional Differential Equations. Springer, New York; 1977:x+365.View ArticleGoogle Scholar
  8. Pituk M: Convergence to equilibria in scalar nonquasimonotone functional differential equations. Journal of Differential Equations 2003,193(1):95–130. 10.1016/S0022-0396(03)00147-5MathSciNetView ArticleMATHGoogle Scholar
  9. Smith HL: Monotone Dynamical Systems: An Introduction to the Theory of Competitive and Cooperative Systems, Mathematical Surveys and Monographs. Volume 41. American Mathematical Society, Rhode Island; 1995:x+174.MATHGoogle Scholar
  10. Smith HL, Thieme HR: Monotone semiflows in scalar non-quasi-monotone functional-differential equations. Journal of Mathematical Analysis and Applications 1990,150(2):289–306. 10.1016/0022-247X(90)90105-OMathSciNetView ArticleMATHGoogle Scholar


© E. Liz and M. Pituk. 2006

This article is published under license to BioMed Central Ltd. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.